Hail, Niobrara
- When
- June 7, 3:00 PM MST to 3:04 PM MST
- Where
- Niobrara County, 11 mi NE of Redbird
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.367, -104.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 7, 1:28 PM MST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
228 PM MDT TUE JUN 7 2005
.SHORT TERM...SURFACE LOW DEVELOPING OVER CENTRAL WYOMING AT MID
AFTERNOON WAS FURTHER WEST THAN MODEL PROJECTIONS. THE FEATURE WILL
MOVE EAST THROUGH TONIGHT AND WILL BRING A DEVELOPING COLD FRONT
ACROSS THE CWA THIS EVENING. A SHORTWAVE TROUGH CURRENTLY OVER THE
SOUTHWEST PART OF WYOMING WILL LIFT NORTHEAST AS WELL TONIGHT. THE
LIFT...SHEAR AND BUOYANCY IN THE NORTHERN PART OF THE CWA APPEAR TO
BE FAVORABLE FOR STRONG THUNDERSTORMS DURING THE EVENING. HAIL AND
STRONG WIND GUSTS ARE THE MAIN THREAT...WITH EVEN TORNADIC STORMS
POSSIBLE DUE TO THE 0 TO 3 KM SHEAR. WITH THE COLD AIR ADVECTION
BEHIND THE FRONT THE WEST WINDS WILL INCREASE. WITH THE 20Z SURFACE
PRESSURE RISES UPSTREAM OF 3MB AND 700 MB WINDS UP TO 45 MPH BELIEVE
THAT THE WINDS IN MOST PLACES SHOULD REMAIN BELOW HIGH WIND CRITERIA
LEVELS. WILL CANCEL THE PREVIOUSLY ISSUED HIGH WIND WATCH FOR THE
LARAMIE RANGE AND PLATTE COUNTY...BUT KEEP WIND GUSTS TO AROUND 50
MPH. OF COURSE THE WINDS WILL BE ENHANCED BY CONVECTION...AT LEAST
FROM THE LARAMIE RANGE WESTWARD...WITH KRWL REPORTING A GUST TO 49
KNOTS SHORTLY AFTER 20Z. CLEARING SHOULD TAKE PLACE WITH THE FRONT
AND SHORTWAVE TROUGH PASSAGE. PRECIPITABLE WATER VALUES INCREASE
OVER THE AREA FROM THE LARAMIE RANGE TO SOUTH OF A KEAN TO KBPT LINE
WEDNESDAY AFTERNOON. RISK OF SEVERE DOES NOT LOOK AS GREAT AS THAT
OF THIS AFTERNOON AND EVENING...BUT WILL BUMP UP POPS SOME IN THAT
AREA. TEMPERATURES IN MOST AREAS WILL BE SIMILAR TO A BIT COOLER
ON WEDNESDAY THAN THAT OF TODAY.
.LONG TERM...WED NIGHT...LOW LEVEL CONVERGENCE BOUNDARY SETS UP TO
THE LEE OF THE LARAMIE RANGE THUS EXPECT SCATTERED TSTMS TO CONTINUE
MUCH OF THE NIGHT...MOST NUMEROUS FROM I-25 EASTWARD.
THU...SW FLOW ALOFT CONTINUES. WITH ADEQUATE MOISTURE AND
INSTABILITY ALONG WITH LOW LEVEL MECHANICAL LIFT EAST OF THE
MTNS...EXPECT SCATTERED AFTERNOON/EVENING TSTMS. RELATIVELY COOL DAY
WITH CLOUD COVER.
THU NIGHT/FRI...ANOTHER SHORTWAVE TROUGH APPROACHES. LOW/MID LEVELS
SATURATE QUITE NICELY PER NAM/GFS SOLUTIONS...THUS EXPECT
SHOWERS/TSTMS TO BECOME FAIRLY WIDESPREAD. WITH COOL LOW
LEVELS...SHOWERS WILL BE MORE NUMEROUS THAN TSTMS. IF THE MODELS
VERIFY ...HIGHS WILL STRUGGLE TO REACH THE 60S EAST OF THE LARAMIE
RANGE...WELL BELOW MEX MOS GUIDANCE HIGHS. WILL UNDERCUT GUIDANCE
HIGHS FOR NOW. LATER SHIFTS WILL LIKELY NEED TO LOWER MAXIMA.
SAT/SUN...12/12Z GFS RUN SHOWING IMPRESSIVE UPPER TROUGH MOVING
ACROSS WHICH WILL KEEP OUR WEATHER COOL AND UNSETTLED. WILL MAINTAIN
CURRENT MAXIMUM TEMPERATURE FORECAST...ALTHOUGH IF GFS VERIFIES
...HIGHS WILL BE COOLER. CHANCE OF AFTERNOON/EVENING TSTMS LOOKS
WARRANTED.
MON/TUE...DRYING AND WARMING TREND AS THE FLOW ALOFT BECOMES ZONAL
AND LOW/MID LEVEL MOISTURE DECREASES. EXPECT HIGH TEMPERATURES BACK
NEAR NORMAL BASED ON PROGGED 850 MB TEMPERATURES. RUBIN
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WARNING PART OF LARAMIE VALLEY UNTIL 9 AM WEDNESDAY.
ZONE 65.
NE...NONE.
&&
WEILAND/RUBINHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1036 AM MDT TUE JUN 7 2005 NEZ001>003-019>021-054-055-WYZ059>063-065-068>070-081130- BANNER NE-BOX BUTTE NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-CONVERSE WY- DAWES NE-GOSHEN WY-KIMBALL NE-LARAMIE VALLEY WY-MORRILL NE- NIOBRARA WY-NORTH CARBON WY-PINE BLUFFS WY-SCOTTS BLUFF NE-SIOUX NE- SNOWY RANGE WY-SOUTHWEST CARBON WY- 1036 AM MDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE ATMOSPHERE WILL BECOME MOIST AND UNSTABLE MAINLY IN THE AREA FROM DOUGLAS TO ALLIANCE THIS AFTERNOON AND EARLY EVENING. IN ADDITION...WIND SHEAR WILL BE FAVORABLE IN THAT AREA DURING THAT TIME. A SCATTERED COVERAGE OF THUNDERSTORMS WILL DEVELOP BY EARLY TO MID AFTERNOON...WITH THE STORMS MOVING TO THE NORTHEAST AT 35 MPH. OVER MOST OF THE AREA THE THUNDERSTORMS WILL PRODUCE WIND GUSTS UP TO 50 MPH...LIGHT TO MODERATE RAINFALL AND THE POSSIBILITY OF SMALL HAIL. IN THE AREA FROM DOUGLAS TO ALLIANCE...SOME STORMS WILL PRODUCE SEVERE WEATHER. HAIL UP TO AN INCH AND A HALF IN DIAMETER AND WIND GUSTS TO 60 MPH ARE POSSIBLE ALONG WITH HEAVY RAIN AND CONSIDERABLE LIGHTNING. ALSO...A FLOOD WARNING REMAINS IN EFFECT FOR THE LARAMIE RIVER NEAR LARAMIE THROUGH 9 AM WEDNESDAY. PLEASE REFER TO CYSFLWCYS FOR FURTHER INFORMATION ON THE FLOOD WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST MAINLY THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE AREA FROM DOUGLAS TO ALLIANCE AFTER 2 PM. WYZ064-066-067-081130- LARAMIE RANGE WY-NORTH LARAMIE RANGE WY-PLATTE WY- 1036 AM MDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LARAMIE RANGE AND PLATTE COUNTY OF SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WATCH HAS BEEN POSTED FOR THIS EVENING. STRONG WINDS ARE EXPECTED TO DEVELOP BY THIS EVENING WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. THE WINDS WILL DIMINISH LATER IN THE EVENING. WIDELY SCATTERED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP THIS AFTERNOON THEN MOVE OUT OF THE AREA THIS EVENING. THOSE STORMS ARE NOT ANTICIPATED TO PRODUCE SEVERE WEATHER...BUT GUSTY WINDS ARE LIKELY FROM THE ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST MAINLY THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1243 PM MDT TUE JUN 7 2005 WYZ059>060-064-080200- CONVERSE-NORTH LARAMIE RANGE-NIOBRARA- 1243 PM MDT TUE JUN 7 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM MDT FOR THE FOLLOWING AREA... IN WYOMING THIS WATCH INCLUDES 2 COUNTIES IN EAST CENTRAL WYOMING CONVERSE... NIOBRARA... THIS INCLUDES THE CITIES OF...DOUGLAS...GLENROCK AND LUSK. WEILAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 251 PM MDT TUE JUN 7 2005 NEZ001>003-080500- BOX BUTTE-DAWES-SIOUX- 251 PM MDT TUE JUN 7 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 428 IN EFFECT UNTIL 11 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 3 COUNTIES IN WESTERN NEBRASKA BOX BUTTE... DAWES... SIOUX... THIS INCLUDES THE CITIES OF...ALLIANCE...HARRISON AND CHADRON. WYZ059>060-064-080200- CONVERSE-NORTH LARAMIE RANGE-NIOBRARA- 251 PM MDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 426 REMAINS VALID UNTIL 8 PM MDT FOR THE FOLLOWING AREA... IN WYOMING THIS WATCH INCLUDES 2 COUNTIES IN EAST CENTRAL WYOMING CONVERSE... NIOBRARA... THIS INCLUDES THE CITIES OF...DOUGLAS...GLENROCK AND LUSK. WEILAND
The Rapid City radar (KUDX), 135 km away, was scanning. The volume nearest the first event began at 21:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453591.